Alert archive / Montana / High Wind Warnings in 2006
High Wind Warning 16, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 12, 2006, 2:29 PM MST. It took effect at Nov 13, 2006, 4:11 AM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2006, 2:29 PM MST (21:29 UTC)
- In effect from
- Nov 13, 2006, 4:11 AM MST
- Expired
- Nov 13, 2006, 8:00 PM MST
- In force
- 16 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 122129 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 229 PM MST SUN NOV 12 2006 .A STRONG LOW PRESSURE SYSTEM WILL ENTER THE PACIFIC NORTHWEST TONIGHT AND TRACK EAST ALONG THE CANADIAN BORDER ON MONDAY. BY MONDAY AFTERNOON...VERY STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT AND OVER THE PLAINS OF NORTH CENTRAL MONTANA. THE STRONGEST WINDS WILL AFFECT THE AREA LATE MONDAY AFTERNOON...THEN WILL DIMINISH RAPIDLY DURING THE EVENING AS THE LOW PRESSURE SYSTEM MOVES RAPIDLY EAST AND AWAY FROM THE REGION. MTZ009-048-131230- /O.NEW.KTFX.HW.W.0016.061113T1800Z-061114T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 229 PM MST SUN NOV 12 2006 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR ELEVATIONS BELOW 5000 FEET ALONG THE ROCKY MOUNTAIN FRONT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY. STRONG WEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 70 MPH WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT BY LATE MONDAY MORNING. THE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON...THEN WILL DIMINISH DURING THE EARLY EVENING HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ010-012-014-046-049-050-054-131230- /O.NEW.KTFX.HW.W.0016.061113T1800Z-061114T0300Z/ EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-MEAGHER- INCLUDING THE CITIES OF...CUT BANK...GREAT FALLS...HELENA... CONRAD...FAIRFIELD...STANFORD...WHITE SULPHUR SPRINGS 229 PM MST SUN NOV 12 2006 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY. STRONG SOUTHWEST TO WEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 70 MPH WILL DEVELOP ACROSS THE PLAINS OF NORTH CENTRAL MONTANA MONDAY. THE STRONGEST WINDS WILL AFFECT THE REGION DURING THE MID TO LATE AFTERNOON...THEN WILL DIMINISH DURING THE EARLY EVENING HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ013-044-051-131230- /O.NEW.KTFX.HW.A.0012.061113T1800Z-061114T0300Z/ CHOUTEAU-TOOLE-FERGUS- INCLUDING THE CITIES OF...FORT BENTON...SHELBY...LEWISTOWN 229 PM MST SUN NOV 12 2006 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE ACROSS THE EASTERN PLAINS OF NORTH CENTRAL MONTANA MONDAY. THE STRONGEST WINDS WILL AFFECT THE REGION DURING THE MID TO LATE AFTERNOON...THEN WILL DIMINISH DURING THE EARLY EVENING HOURS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
4 follow-up statements
000 WWUS75 KTFX 131111 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 411 AM MST MON NOV 13 2006 .A STRONG LOW PRESSURE SYSTEM WILL TRACK EAST ALONG THE CANADIAN BORDER ON TODAY. VERY STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP BY THIS AFTERNOON ALONG THE ROCKY MOUNTAIN FRONT AND OVER THE PLAINS OF NORTH CENTRAL MONTANA. THE STRONGEST WINDS WILL AFFECT THE REGION THROUGH LATE THIS AFTERNOON. STRONG WINDS WILL DIMINISH THIS EVENING AS THE LOW PRESSURE SYSTEM MOVES EAST AND AWAY FROM THE REGION. MTZ013-044-051-132230- /O.UPG.KTFX.HW.A.0012.061113T1800Z-061114T0300Z/ /O.EXA.KTFX.HW.W.0016.061113T1800Z-061114T0300Z/ CHOUTEAU-TOOLE-FERGUS- INCLUDING THE CITIES OF...FORT BENTON...SHELBY...LEWISTOWN 411 AM MST MON NOV 13 2006 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST TO WEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ACROSS THE EASTERN PLAINS OF NORTH CENTRAL MONTANA BY THIS AFTERNOON. THE STRONGEST WINDS WILL AFFECT THE REGION DURING THE MID TO LATE AFTERNOON...THEN WILL DIMINISH DURING THE EARLY EVENING HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ011-045-047-132230- /O.EXA.KTFX.HW.W.0016.061113T1800Z-061114T0300Z/ HILL-LIBERTY-BLAINE- INCLUDING THE CITIES OF...HAVRE...CHESTER...CHINOOK 411 AM MST MON NOV 13 2006 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. SOUTHWEST TO WEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ACROSS THE PLAINS OF NORTH CENTRAL MONTANA BY THIS AFTERNOON. THE STRONGEST WINDS WILL AFFECT THE REGION DURING THE MID TO LATE AFTERNOON...THEN WILL DIMINISH DURING THE EARLY EVENING HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ009-048-132230- /O.CON.KTFX.HW.W.0016.061113T1800Z-061114T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 411 AM MST MON NOV 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR ELEVATIONS BELOW 5000 FEET ALONG THE ROCKY MOUNTAIN FRONT... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. STRONG WEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 70 MPH WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT BY LATE THIS MORNING. THE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON...THEN WILL DIMINISH DURING THE EARLY EVENING HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ010-012-014-046-049-050-054-132230- /O.CON.KTFX.HW.W.0016.061113T1800Z-061114T0300Z/ EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-MEAGHER- INCLUDING THE CITIES OF...CUT BANK...GREAT FALLS...HELENA... CONRAD...FAIRFIELD...STANFORD...WHITE SULPHUR SPRINGS 411 AM MST MON NOV 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. STRONG SOUTHWEST TO WEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 70 MPH WILL DEVELOP ACROSS NORTH CENTRAL MONTANA BY THIS AFTERNOON. THE STRONGEST WINDS WILL AFFECT THE REGION DURING THE MID TO LATE AFTERNOON...THEN WILL DIMINISH DURING THE EARLY EVENING HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ HOENISCH
000 WWUS75 KTFX 131610 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 910 AM MST MON NOV 13 2006 .A STRONG LOW PRESSURE SYSTEM WILL TRACK EAST ALONG THE CANADIAN BORDER ON TODAY. VERY STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP BY THIS AFTERNOON ALONG THE ROCKY MOUNTAIN FRONT AND OVER THE PLAINS OF NORTH CENTRAL MONTANA. THE STRONGEST WINDS WILL AFFECT THE REGION THROUGH LATE THIS AFTERNOON. STRONG WINDS WILL DIMINISH THIS EVENING AS THE LOW PRESSURE SYSTEM MOVES EAST AND AWAY FROM THE REGION. MTZ009-014-048-140015- /O.EXT.KTFX.HW.W.0016.061113T1610Z-061114T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HELENA...CHOTEAU 910 AM MST MON NOV 13 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG WEST WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 75 MPH WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT BY LATE THIS MORNING. THE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON WITH LOCAL GUSTS TO 90 MPH EXPECTED. WINDS WILL DIMINISH DURING THE EARLY EVENING HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ010>013-044>047-049>051-054-140015- /O.CON.KTFX.HW.W.0016.061113T1800Z-061114T0300Z/ EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS... FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD... STANFORD...LEWISTOWN...WHITE SULPHUR SPRINGS 910 AM MST MON NOV 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG SOUTHWEST TO WEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 70 MPH WILL DEVELOP ACROSS NORTH CENTRAL MONTANA BY THIS AFTERNOON. THE STRONGEST WINDS WILL AFFECT THE REGION DURING THE MID TO LATE AFTERNOON...THEN WILL DIMINISH DURING THE EARLY EVENING HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 132351 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 451 PM MST MON NOV 13 2006 MTZ009-014-048-140300- /O.CON.KTFX.HW.W.0016.000000T0000Z-061114T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HELENA...CHOTEAU 451 PM MST MON NOV 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG WEST WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 75 MPH WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT LATE THIS AFTERNOON AND INTO THE EARLY EVENING. WINDS WILL THEN DIMINISH LATER IN THE EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ010>013-044>047-049>051-054-140300- /O.CON.KTFX.HW.W.0016.000000T0000Z-061114T0300Z/ EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS... FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD... STANFORD...LEWISTOWN...WHITE SULPHUR SPRINGS 451 PM MST MON NOV 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL CONTINUE ACROSS NORTH CENTRAL MONTANA LATE THIS AFTERNOON AND INTO THE EARLY EVENING. WINDS WILL THEN DIMINISH LATER IN THE EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 140245 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 745 PM MST MON NOV 13 2006 MTZ009-014-048-140345- /O.EXP.KTFX.HW.W.0016.000000T0000Z-061114T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HELENA...CHOTEAU 745 PM MST MON NOV 13 2006 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS HAVE DIMINISHED OVER THE AREA. BREEZY CONDITIONS WILL CONTINUE THROUGH THE NIGHT BUT WIND SPEEDS WILL NOT REACH HIGH WIND WARNING CRITERIA. $$ MTZ010>013-044>047-049>051-054-140345- /O.EXP.KTFX.HW.W.0016.000000T0000Z-061114T0300Z/ EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS... FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD... STANFORD...LEWISTOWN...WHITE SULPHUR SPRINGS 745 PM MST MON NOV 13 2006 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS HAVE DIMINISHED OVER THE AREA. BREEZY CONDITIONS WILL CONTINUE THROUGH THE NIGHT BUT WIND SPEEDS WILL NOT REACH HIGH WIND WARNING CRITERIA. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 12, 11:10 AM MST, 3 hours 19 minutes earlier.
Area forecast discussion, Nov 12, 11:10 AM MST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1110 AM MST SUN NOV 12 2006 UPDATED AVIATION SECTION ONLY .DISCUSSION...NO UPDATES NEEDED THIS MORNING. CURRENT FORECAST IS ON TRACK WITH PACIFIC MOISTURE IN A WESTERLY FLOW ALOFT IMPACTING THE WESTERN MOUNTAINS. BREEZY CONDITIONS WILL CONTINUE OVER THE PLAINS WITH INCREASING MID AND HIGH LEVEL CLOUDS THROUGH THE PERIOD. MPJ && .AVIATION... UPDATED 1810Z. STRONG WESTERLY FLOW ALOFT TO CONTINUE OVER NORTH CENTRAL AND SOUTHWEST MONTANA THROUGH 18Z MONDAY. MAINLY HIGH CLOUDS WILL MOVE OVER THE AREA THROUGH 00Z MONDAY WITH WIDESPREAD MID CLOUDS ALONG AND WEST OF THE CONTINENTAL DIVIDE...AS CONDITIONS REMAIN MAINLY VFR. A COUPLE OF WEAK DISTURBANCES WILL THEN MOVE THE AREA OVERNIGHT INTO MONDAY MORNING...SPREADING MID CLOUDS OVER THE ENTIRE AREA. BASES WILL GENERALLY LOWER...BUT PLAINS AREAS WILL STILL REMAIN VFR AS SOUTHWESTERLY DOWNSLOPING WINDS WILL PREVENT THEM FROM GETTING TOO LOW. HOWEVER...MID LEVEL CLOUDINESS WILL LOWER ENOUGH ACROSS WESTERN AND SOUTHWEST MONTANA THAT MOUNTAIN TOPS WILL GENERALLY BE OBSCURED BY CLOUDS AND PRECIPITATION...AND VALLEYS WILL HAVE OCCASIONAL MVFR CONDITIONS WITH A CHANCE OF PRECIPITATION. COULSTON && .PREV DISCUSSION... (ISSUED 425 AM MST SUN NOV 12 2006) DISCUSSION... TODAY TROUGH TUESDAY...AN UPPER LEVEL TROF IN THE GULF OF ALASKA WILL CONTINUE TO MAINTAIN MOIST WESTERLY FLOW ALOFT THROUGH EARLY THIS WEEK. AT LEAST TWO POTENT SHORTWAVES EMBEDDED IN THE FLOW WILL BRING SIGNIFICANT PRECIPITATION TO THE WESTERN MOUNTAINS OVER THE NEXT TWO DAYS. THE FIRST SHORTWAVE IS THE WEAKER OF THE TWO AND WILL TAKE A NORTHERN TRACK ACROSS THE PACIFIC NW AND BC TODAY. WITH A STRONG JET MAX AND PLENTIFUL MOISTURE AS SEEN IN WATER VAPOR IMAGERY...EXPECT SNOW TO DEVELOP OVER THE NORTHERN ROCKY MTN FRONT THIS MORNING AND CONTINUE THROUGH THIS EVENING. SEVERAL INCHES OF SNOW ARE EXPECTED IN THE GLACIER PARK AREA WITH WINDS INCREASING AS WELL FOR LOCAL BLOWING AND DRIFTING SNOW. AFTER A SHORT BREAK THIS EVENING...THE MORE POTENT SHORTWAVE ENTERS THE PACIFIC NW TONIGHT WITH THE UPPER LEVEL FEATURE AND A STRONG SURFACE LOW TRACKING ALONG THE CANADIAN BORDER ON MONDAY. THIS SYSTEM WILL ALSO BRING ABUNDANT MOISTURE TO THE ENTIRE ROCKY MTN FRONT WITH SIGNIFICANT BLOWING AND DRIFTING OF SNOW. MODEL PRECIP AMOUNTS ALONG NORTHERN PORTIONS OF THE CONTINENTAL DIVIDE RANGE FROM .50 TO OVER 1.5 AT HIGHER ELEVATIONS...YIELDING SNOW AMOUNTS OF 8-18 WITH OVER 2 FEET POSSIBLE AT THE HIGHEST ELEVATIONS THROUGH THE NEXT 36 HRS. WILL ISSUE A WINTER STORM WARNING TO HIGHLIGHT THIS. CLOUDS WILL INCREASE TODAY OVER THE REMAINDER OF THE FORECAST AREA AS PACIFIC MOISTURE INCREASES OVER THE REGION. DOWNSLOPE WINDS WILL INCREASE OVER THE PLAINS...LIMITING MUCH OF THE PRECIPITATION FROM THESE SYSTEMS TO JUST SOME LIGHT SHOWERS OVER EASTERN ZONES MONDAY AND KEEPING TEMPERATURES A FEW DEGREES ABOVE SEASONAL AVERAGES. HOENISCH TUESDAY NIGHT THROUGH FRIDAY NIGHT...UPPER LEVEL RIDGE TO BUILD IN TUESDAY NIGHT AND WEDNESDAY FOR WARM AND DRY CONDITIONS. DOWNSLOPE CONDITIONS WEDNESDAY NIGHT AND THURSDAY AS A SURFACE LOW PASSAGES TO THE NORTH OF MONTANA. EXPECT MAINLY MOUNTAIN PRECIPITATION BUT CANNOT RULE OUT A SLIGHT CHANCE OF PRECIPITATION OVER THE EASTERN ZONES. DOWNSLOPE AREAS WILL SEE VERY LITTLE PRECIPITATION. WESTERLY FLOW THURSDAY NIGHT AND FRIDAY WITH UPPER LEVEL RIDGE BUILDING BACK OVER THE AREA FRIDAY NIGHT. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE SEASONAL AVERAGES THROUGH THE PERIOD. CAMP SATURDAY THROUGH SUNDAY...MODEL INCONSISTENCIES DURING THIS PERIOD COMPLICATE THE FORECAST. WENT WITH A COMPROMISE OF A BROAD UPPER LEVEL TROUGH TO PERSIST OVER THE WESTERN U.S. THROUGH SUNDAY. A FAIRLY MOIST BUT STRONG SOUTHWESTERLY FLOW ALOFT OVER THE FORECAST AREA...IS EXPECTED TO RESULT IN PARTLY TO MOSTLY CLOUDY SKIES WITH ISOLATED TO SCATTERED RAIN OR SNOW SHOWERS...MAINLY OVER AND NEAR THE MOUNTAINS. DOWNSLOPE WINDS SHOULD HELP KEEP THE PLAINS AND LARGER VALLEYS MOSTLY DRY. TEMPERATURES WILL BE A SEVERAL DEGREES ABOVE SEASONAL AVERAGES. EK && .PRELIMINARY POINT TEMPS/POPS... GTF 46 30 46 26 / 0 0 10 10 CTB 44 27 39 21 / 0 0 10 0 HLN 47 29 45 29 / 0 0 20 20 BZN 44 25 44 26 / 0 0 30 20 WEY 31 18 33 20 / 10 30 80 80 DLN 40 25 41 25 / 0 10 30 40 HVR 47 27 46 25 / 10 0 20 20 LWT 44 27 45 26 / 0 0 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 11 PM MST MONDAY FOR MTZ009-048. && SHORT TERM...MPJ/HOENISCH LONG TERM...CAMP/EK AVIATION...COULSTON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 12, 4:31 AM MST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 431 AM MST SUN NOV 12 2006 MTZ009-048-131230- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 431 AM MST SUN NOV 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM SYSTEM WILL BRING HEAVY SNOW AND STRONG WINDS ALONG WITH SIGNIFICANT BLOWING AND DRIFTING OF SNOW ALONG THE ROCKY MOUNTAIN FRONT TODAY THROUGH MONDAY NIGHT. A WINTER STORM WARNING IS IN EFFECT FOR ELEVATIONS ABOVE 5000 FEET ALONG THE ROCKY MOUNTAIN FRONT THROUGH 11PM MST MONDAY NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW...HEAVY AT TIMES...ALONG WITH STRONG WINDS AND AREAS OF BLOWING AND DRIFTING SNOW WILL CONTINUE THROUGH MONDAY EVENING ALONG THE ROCKY MOUNTAIN FRONT ABOVE 5000 FEET. SNOW WILL DIMINISH LATE MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-014-015-052-053-055-131230- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-GALLATIN- 431 AM MST SUN NOV 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION MONDAY AND MONDAY NIGHT. SNOW IS LIKELY OVER THE MOUNTAINS OF CENTRAL AND SOUTHWEST MONTANA MONDAY AND MONDAY NIGHT WITH 2 TO 5 INCHES OF SNOW ACCUMULATION IN THE MOUNTAINS. GUSTY WINDS MAY CREATE AREAS OF LOCAL BLOWING AND DRIFTING OF SNOW OVER MOUNTAIN PASSES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ010>013-044>047-049>051-054-131230- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- 431 AM MST SUN NOV 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 3:43 AM MST | Winter Storm Warning | TFX | 30 hr | |
| Nov 12, 2:29 PM MST | High Wind Watch | TFX | 14 hr |
Nearby
High Wind Warnings in Montana, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.